Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Prolonged, heavy periods. Taking norethisterone tablets, stopped, bleeding reoccurred. Normal?

I ve used norethisterone 5 mg tablets for 10 days (3 tablets per day). This was prescribed by my GP as a remedy of heavy bleeding for around 7-8 days and ongoing. Now after stopping the above mentioned tablet, I ve started bleeding once again.[after 2 days of stopping medicine]. Is it normal? If not could you please advice if we need to see the GP again?
Asked On : Wed, 26 Dec 2012
Answers:  1 Views:  665
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.

Menorrhagia due to hormonal imbalance can recur after stopping the pills. So better option is consulting your doctor and getting evaluated for the cause of your problem. And if the cause is only hormonal imbalance without any anatomical abnormality.
Then with your doctor's advice you can go for cyclical hormonal pills to decrease the bleeding and to regularize the cycle.
Take care.
Answered: Thu, 27 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor